Alert archive / Kansas / Wind Advisories in 2007

Wind Advisory 19, NWS Wichita, KS

June 7, 20078 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jun 7, 2007, 6:11 PM CDT for 8 counties in Kansas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 6:11 PM CDT (23:11 UTC)
Expired
Jun 7, 2007, 11:16 PM CDT
In force
5 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 122 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -87 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2599 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-87 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 072311
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
611 PM CDT THU JUN 7 2007

...ANOTHER ROUND OF HIGH WINDS WILL BE MOVING THROUGH CENTRAL
KANSAS THIS EVENING...

.A STRONG COLD FRONT WILL KICK UP DUST ACROSS CENTRAL KANSAS THIS
EVENING. THE WIND WILL SWITCH TO THE NORTHWEST AT SPEEDS OF 30 TO
40 MPH WITH HIGHER GUSTS UP TO 50 MPH POSSIBLE. 

KSZ032-033-047>051-067-080500-
/O.NEW.KICT.WI.Y.0019.070607T2311Z-070608T0500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON
611 PM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

STRONG NORTHWEST WINDS AT 30 TO 40 MPH WILL PLOW INTO CENTRAL
KANSAS THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH. SOME
GUSTS TO 50 MPH WILL ALSO BE POSSIBLE BEFORE SUBSIDING TOWARDS
MIDNIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
1 follow-up statement
000 
WWUS73 KICT 080416
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1116 PM CDT THU JUN 7 2007


KSZ032-033-047>051-067-080530-
/O.CAN.KICT.WI.Y.0019.000000T0000Z-070608T0500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON
1116 PM CDT THU JUN 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

THE NORTHWEST WIND WAS SUBSIDING TO SPEEDS OF 25 TO 30 MPH ACROSS
CENTRAL KANSAS. THE WIND WILL CONTINUE TO SUBSIDE THROUGH THE REMAINDER
OF THE NIGHT.

$$
COX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 7, 6:04 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 7, 6:04 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
604 PM CDT THU JUN 7 2007

.UPDATE...
WE ARE SENDING OUT A QUICK UPDATE TO INCLUDE RENO COUNTY.

COX
&&

.SHORT TERM...

.PREV DISCUSSION... /ISSUED 553 PM CDT THU JUN 7 2007/

UPDATE...
WE ARE SENDING OUT QUICK UPDATE FOR A WIND ADVISORY FOR CENTRAL
KANSAS THIS EVENING.

LATEST VISIBLE IMAGERY IS DEPICTING A CLOUD OF DUST HEADING
TOWARDS RUSSELL COUNTY. BASED ON THE KSN WEATHER LABS AND METAR
OBSERVATIONS. WINDS ARE CRANKING UP TO 50 MPH BEHIND THAT FRONT.
THERE ARE ALSO STRONG PRESSURE RISES MOVING THROUGH NORTHWEST
KANSAS. THEREFORE...THE WINDS COULD CRANK FOR A WHILE. AS A
RESULT...WE ARE KEEPING THE ADVISORY GOING UNTIL AROUND 05Z.

COX

PREV DISCUSSION... /ISSUED 248 PM CDT THU JUN 7 2007/

DISCUSSION...

THE MAIN FORECAST CONCERNS ARE THE CONVECTIVE THREATS THIS EVENING
AND HOW THE UPPER LEVEL PATTERN WILL EVOLVE NEXT WEEK...AFFECTING
SUBSEQUENT FORECASTS OF TEMPERATURE AND CONVECTION.

TONIGHT:
DATA ANALYSIS SHOWING THE DRYLINE EXTENDING FROM NEAR
KTOP-KEMP-KSWO.  RADAR/SATELLITE/LAPS ANALYSIS SHOWING A CONTINUED
FORWARD PROGRESSION OF THE DRYLINE.  SOME CUMULUS GROWING EAST OF
THE DRYLINE IN THE 70+ DEWPOINT AIR.

MLCAPES NOW APPROACHING 2000 J/KG WITH A WEAKENING CAP ALONG THE
DRYLINE.  EXPECT GENERATION OF STORMS BY 22Z...WHICH IS IN LINE WITH
THE ICT-WRF-ARW16KM MODEL.  SHEAR VALUES CONTINUE TO FAVOR A
SUPERCELL STORM MODE WITH 40-50 KNOTS OF 0-6KM BULK SHEAR /FORECAST
BY A NUMBER OF MODELS/.  TORNADIC STORMS POSSIBLE BUT THERE ARE A
FEW THINGS THAT ARE NOT IN FAVOR OF THIS OCCURRING.  THE 0-6KM SHEAR
VECTOR IS TOO LINE PARALLEL TO SUPPORT DISCREET SUPERCELLS.
MOREOVER...THERE IS A LACK OF TURNING IN THE HODOGRAPH TO SUGGEST A
GREAT AMOUNT OF FORMABILITY FOR TORNADOES.  WILL NOT RULE OUT
TORNADOES...BUT THE ENVIRONMENT DOES LACK SOME INGREDIENTS THAT
WOULD SUGGEST A MORE FAVORABLE THREAT OF SUCH.  THE FRONT SHOULD
MOVE THROUGH THE FORECAST AREA OVERNIGHT.

FRIDAY-SUNDAY:
HIGH PRESSURE WILL BUILD INTO THE FORECAST AREA FRIDAY AND MOVE EAST
SATURDAY.  RETURN FLOW MAKES ITS WAY BACK INTO THE FORECAST AREA BY
SATURDAY MORNING.  WEAK ISENTROPIC LIFT/LOW LEVEL MOISTURE TRANSPORT
OVER OKLAHOMA DEVELOPS AS A RESULT...PRODUCING SOME CONVECTION.  THE
SIGNAL IS QUITE DIVERGENT THROUGH THE VARIOUS MODELS AFTER SATURDAY
MORNING...SO CONFIDENCE IN WHICH AREA WILL RECEIVE PRECIPITATION
FROM CONVECTIVE DEVELOPMENT IS RATHER LOW.  WILL FORECAST A LOW
CHANCE OF STORMS AND ALLOW LATER SHIFTS RE-EVALUATE.

MONDAY-THURSDAY:
TODAYS GFS/GFS ENSEMBLES/UKMET/ECMWF MUCH MORE DIVERGENT VERSUS THE
RUNS CONSIDERED WEDNESDAY.  THE 07/00Z AND 06Z GFS WERE COMPLETE
OUTLIERS FROM THE ENSEMBLE MEAN.  THE ENSEMBLE MEAN WAS SHOWING MORE
TROUGHING OVER THE WEST...WHICH WOULD AGREE MORE WITH THE ECMWF.
NONETHELESS...CONFIDENCE IN THE OVERALL EXPECTATION IS MEDIUM GIVEN
THAT TWO PLAUSIBLE SOLUTIONS ARE BELIEVED TO BE POSSIBLE.

POSSIBILITY ONE WOULD BE THE MEAN UPPER LEVEL TROUGH WOULD REMAIN
WEST OF THE MOUNTAINS...PRODUCING A MEAN RIDGE OVER THE CENTRAL
UNITED STATES.  THIS WOULD ESSENTIALLY CAP OFF THE ATMOSPHERE HERE.  THE
SURFACE FLOW WOULD BECOME MORE FROM THE SOUTHWEST...WHICH IS A DRY
FLOW...PRECLUDING ANY SIGNIFICANT MOISTURE RETURN INTO THE REGION.
RESULT WOULD BE WARM AND DRY.

THE SECOND POSSIBILITY WOULD BE A MEAN TROUGH LOCATED MUCH FURTHER
EAST.  THIS WOULD KEEP THE FORECAST AREA IN AN UPPER LEVEL
SOUTHWESTERLY FLOW REGIME...WHICH IS AN ACTIVE PATTERN.
DISTURBANCES WOULD MOVE THROUGH THE FORECAST AREA AS THE EJECT OUT
FROM THE MEAN TROUGH.  THIS WOULD BRING ADDITIONAL SEVERE WEATHER TO
THE FORECAST AREA.  MOREOVER...WOULD EXPECT A LEE TROUGH TO DEVELOP
AND BECOME ACTIVE OVER WESTERN KANSAS.  ACTIVITY FROM THIS TROUGH
WOULD PROPAGATE EAST INTO THE FORECAST AREA.

GIVEN THE ENSEMBLE MEAN IS CLUSTERED SOMEWHAT WITH THE ECMWF...THINK
THE SECOND POSSIBILITY ABOVE IS PROBABLY THE MORE LIKELY SOLUTION.
THUS...WILL CONTINUE CHANCE OF THUNDERSTORMS IN THE EXTENDED PERIOD.

COOK

AVIATION...
18Z TAFS...DRYLINE CURRENTLY JUST EAST OF KICT AND CONTINUING TO SLOWLY
MOVE EASTWARD. ALONG AND BEHIND THE DRYLINE...WINDS HAVE BEEN
FAIRLY LIGHT UNTIL NEAR THE COLD FRONT WHICH IS ACROSS CENTRAL
KANSAS. ANY CHANCES FOR THUNDERSTORMS WILL BE AHEAD OF THE
DRYLINE...THEREFORE ONLY AFFECTING THE KCNU TAF SITE. FOR NOW KEPT
THE VICINITY THUNDERSTORMS...AS CONVECTION IS NOT EXPECTED TO BE
ORGANIZED.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    57  76  57  87 /   0   0   0  20
HUTCHINSON      54  77  56  87 /   0   0   0  20
NEWTON          57  75  56  85 /   0   0   0  20
ELDORADO        57  74  56  85 /   0   0   0  20
WINFIELD-KWLD   58  74  56  86 /   0   0  10  20
RUSSELL         48  78  54  89 /   0   0   0  20
GREAT BEND      49  76  55  88 /   0   0   0  20
SALINA          52  80  55  90 /   0   0   0  20
MCPHERSON       54  78  56  86 /   0   0   0  20
COFFEYVILLE     62  74  56  84 /  40  10  10  20
CHANUTE         59  74  56  83 /  40   0   0  20
IOLA            58  74  55  84 /  40   0   0  10
PARSONS-KPPF    61  74  56  84 /  40   0   0  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR KSZ032-033-047>051-
067.

&&
Hazardous weather outlook, Jun 7, 5:50 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
550 PM CDT THU JUN 7 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-090000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
550 PM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A SMALL CHANCE OF SEVERE THUNDERSTORMS EXISTS ACROSS SOUTHEAST
KANSAS BEFORE MIDNIGHT. HOWEVER...A STRONG CAP REMAINS IN PLACE
WITH ONLY MARGINAL CONVERGENCE TO SPAWN STORMS. PARAMETERS FOR
SEVERE STORMS LOOK FAVORABLE FOR LARGE HAIL AND DAMAGING WIND
SHOULD THEY DEVELOP. ISOLATED TORNADOES ARE POSSIBLE AS WELL.

IN ADDITION...FIRE DANGER LEVELS WILL BE EXTREME ACROSS CENTRAL
AND SOUTH CENTRAL KANSAS THIS EVENING...MAINLY DUE TO THE
COMBINATION OF GUSTY WEST TO NORTHWEST WINDS AND LOW RELATIVE
HUMIDITY LEVELS.

FURTHERMORE...A COLD FRONT WILL USHER STRONG NORTHWEST WINDS INTO
CENTRAL KANSAS THIS EVENING...AND POSSIBLY INTO SOUTH CENTRAL
KANSAS BY LATER THIS EVENING. PLEASE REFER TO THE LATEST WIND
ADVISORY STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE AGAIN FROM SATURDAY THROUGH THURSDAY
AS THE UPPER LEVEL PATTERN REMAINS SOMEWHAT FAVORABLE FOR SEVERE
STORMS. THE AREA MOST LIKELY TO ENCOUNTER SEVERE WEATHER IS WEST
OF THE KANSAS TURNPIKE. PLEASE STAY TUNED FOR ADDITIONAL
INFORMATION FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHEAST KANSAS
BEFORE MIDNIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KRC/ADK

Nearby

Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.